MAUDE Adverse Event Report: MEDLINE INDUSTRIES, LP Medline Industries, Inc.; PHACO EYE PACK

MEDLINE INDUSTRIES, LP Medline Industries, Inc.; PHACO EYE PACK
Model Number DYNJ82650
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Codes Needle Stick/Puncture (2462); Foreign Body In Patient (2687)
Date of Event 01/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to the facility on 1/9/23 during a cataract procedure the physician "was hydrating the main wound and the cannula came off of the syringe and punctured the iris and the posterior capsule".Per the facility "they had to remove the cannula from the eye, perform an anterior vitrectomy, reposition the lens and constrict the pupil".Per the facility "the scrub tech checked that the cannula and syringe were attached".The facility stated the procedure was able to be completed, but there is some "retinal bleeding at post-operative week 2 that may be related to the cannula injury".The sample is not available to be returned for evaluation.No additional information is available at this time.It has been determined that the reported event could cause or contribute to serious injury if it were to occur.In an abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
According to the facility on 1/9/23 during a cataract procedure the physician "was hydrating the main wound and the cannula came off of the syringe and punctured the iris and the posterior capsule".

Brand Name
Medline Industries, Inc.
Common Device Name
PHACO EYE PACK
Manufacturer (Section D)
MEDLINE INDUSTRIES, LP
three lakes drive
northfield IL 60093
Manufacturer Contact
justin herrmann
three lakes drive
northfield, IL 60093
MDR Report Key16273622
Report Number1423395-2023-00002
Device Sequence Number18030967
Product Code OJK
UDI-Device Identifier10195327199234
UDI-Public10195327199234
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDYNJ82650
Device Catalogue NumberDYNJ82650
Device Lot Number22HBO903
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2023
Initial Report FDA Received Date01/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale